Alert archive / California / High Surf Advisories in 2006

High Surf Advisory 13, NWS San Diego, CA

December 8, 2006San Diego County, California

NWS San Diego, CA issued this high surf advisory at Dec 8, 2006, 2:00 AM PST for San Diego County, California. It took effect at Dec 9, 2006, 2:00 AM PST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Dec 8, 2006, 2:00 AM PST (10:00 UTC)
In effect from
Dec 9, 2006, 2:00 AM PST
Expired
Dec 12, 2006, 1:13 PM PST
In force
3 days
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2006-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2006-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4980 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSGX 080936
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 AM PST FRI DEC 8 2006

CAZ042-043-082200-
/O.NEW.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
200 AM PST FRI DEC 8 2006

...HIGH SURF ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 6 PM PST
TUESDAY. 

LARGE WEST SWELL IS EXPECTED TO MOVE INTO THE COASTAL WATERS OFF
ORANGE AND SAN DIEGO COUNTIES THIS WEEKEND. THIS LARGE SWELL WILL
HAVE A FAIRLY LONG PERIOD OF AROUND 16 SECONDS. THIS IS EXPECTED
TO BRING HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO COUNTY
BEACHES SATURDAY THROUGH TUESDAY. SURF OF 2 TO 4 FEET WITH SOME
SETS TO 5 FEET TODAY WILL BUILD TO 5 TO 8 FEET WITH SETS TO 10
FEET ON SATURDAY. FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET
WITH SETS TO 12 FEET IS EXPECTED SATURDAY NIGHT AND SUNDAY. THE
HIGH SURF SHOULD BEGIN TO DIMINISH ON MONDAY BUT REMAIN HIGH
THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE DUE
TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

HORTON
12 follow-up statements
000 
WHUS46 KSGX 081541
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST FRI DEC 8 2006

CAZ042-043-082200-
/O.CON.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
800 AM PST FRI DEC 8 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM
PST TUESDAY. 

LARGE WEST SWELL IS EXPECTED TO MOVE INTO THE COASTAL WATERS OFF
ORANGE AND SAN DIEGO COUNTIES THIS WEEKEND. THIS LARGE SWELL WILL
HAVE A FAIRLY LONG PERIOD OF AROUND 16 SECONDS. THIS IS EXPECTED
TO BRING HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO COUNTY
BEACHES SATURDAY THROUGH TUESDAY. SURF OF 2 TO 4 FEET WITH SOME
SETS TO 5 FEET TODAY WILL BUILD TO 5 TO 8 FEET WITH SETS TO
10 FEET ON SATURDAY. FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET
WITH SETS TO 12 FEET IS EXPECTED SATURDAY NIGHT AND SUNDAY. THE
HIGH SURF SHOULD BEGIN TO DIMINISH ON MONDAY BUT REMAIN HIGH
THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

PURPURA
000 
WHUS46 KSGX 082138
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST FRI DEC 8 2006

CAZ042-043-090530-
/O.CON.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
200 PM PST FRI DEC 8 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM
PST TUESDAY. 

A LARGE WEST SWELL IS EXPECTED TO MOVE INTO THE COASTAL WATERS OFF 
ORANGE AND SAN DIEGO COUNTIES THIS WEEKEND. THIS LARGE SWELL WILL 
HAVE A FAIRLY LONG PERIOD OF AROUND 14 TO 16 SECONDS. THIS IS 
EXPECTED TO BRING HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO 
COUNTY BEACHES SATURDAY THROUGH TUESDAY. SURF WILL BUILD TO 5 TO 6 
FEET TONIGHT AND TO 6 TO 9 FEET SATURDAY WITH SETS TO 10 FEET. 
FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET WITH SETS TO 12 FEET IS 
EXPECTED SATURDAY NIGHT AND SUNDAY. THE HIGH SURF SHOULD BEGIN TO 
DIMINISH ON MONDAY BUT REMAIN HIGH THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES MAY BE DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

$$

PURPURA
000 
WHUS46 KSGX 090500
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 PM PST FRI DEC 8 2006

CAZ042-043-091530-
/O.CON.KSGX.SU.Y.0013.061209T1000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
900 PM PST FRI DEC 8 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO
6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 6 PM
PST TUESDAY. 

A LARGE WEST SWELL IS NOW MOVING INTO THE COASTAL WATERS OFF
ORANGE AND SAN DIEGO COUNTIES AND THE SURF IS
INCREASING...ESPECIALLY ON THE EXPOSED WEST AND NORTHWEST FACING
BEACHES OF SOUTHERN SAN DIEGO COUNTY. THIS LARGE SWELL WILL HAVE A
FAIRLY LONG PERIOD OF 14 TO 16 SECONDS. THIS IS EXPECTED TO BRING
HIGH SURF TO THE ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES
SATURDAY THROUGH TUESDAY. TONIGHT AND SATURDAY...SURF WILL BUILD
TO 5 TO 6 FEET WITH SETS TO 8 FEET AND 6 TO 9 FEET SATURDAY NIGHT
WITH SETS TO 10 FEET. FURTHER BUILDING OF THE SURF TO 6 TO 10 FEET
WITH SETS TO 12 FEET IS EXPECTED SUNDAY. THE HIGH SURF SHOULD
BEGIN TO DIMINISH ON MONDAY BUT REMAIN HIGH THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE
DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

PG
000 
WHUS46 KSGX 091338
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
538 AM PST SAT DEC 9 2006

CAZ042-043-092200-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
538 AM PST SAT DEC 9 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

A LARGE WEST SWELL WAS INCREASING IN THE COASTAL WATERS OFF
ORANGE AND SAN DIEGO COUNTIES THIS MORNING. THE SURF WILL BE MUCH
LARGER TODAY ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY. THE LARGE
SWELL WILL HAVE A LONG PERIOD OF 14 TO 16 SECONDS. THIS WILL BRING
HIGH SURF TO ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES TODAY
THROUGH TUESDAY. SURF TODAY WILL BUILD TO 5 TO 7 FEET WITH SETS
TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO 10 FEET IN
SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN SAN DIEGO
COUNTY. THERE WILL BE LITTLE CHANGE SUNDAY. THE LARGE SURF WILL
BEGIN TO DECREASE MONDAY BUT REMAIN HIGH THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

WHITLOW
000 
WHUS46 KSGX 092142
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
142 PM PST SAT DEC 9 2006

CAZ042-043-101000-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
142 PM PST SAT DEC 9 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

A LARGE WEST SWELL WAS INCREASING IN THE COASTAL WATERS OFF
ORANGE AND SAN DIEGO COUNTIES TODAY. THE SURF WILL BE MUCH LARGER
ESPECIALLY IN SOUTHERN SAN DIEGO COUNTY. THE LARGE SWELL WILL
HAVE A LONG PERIOD OF 14 TO 16 SECONDS. THIS WILL BRING HIGH SURF
TO ORANGE COUNTY AND SAN DIEGO COUNTY BEACHES THROUGH TUESDAY.
SURF TONIGHT AND SUNDAY WILL BUILD TO 5 TO 7 FEET WITH SETS TO 8
FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO 10 FEET IN SAN
DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN SAN DIEGO
COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE MONDAY BUT REMAIN
HIGH THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

ECC
000 
WHUS46 KSGX 100955
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
155 AM PST SUN DEC 10 2006

CAZ042-043-102200-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
155 AM PST SUN DEC 10 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

A LARGE NORTHWEST SWELL WILL CONTINUE TODAY OFF ORANGE AND SAN
DIEGO COUNTIES. THE SURF WILL BE HIGHEST IN SOUTHERN SAN DIEGO
COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16
SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO
COUNTY BEACHES THROUGH TUESDAY. SURF TODAY WILL BE 5 TO 7 FEET
WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO
10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN
SAN DIEGO COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE MONDAY BUT
REMAIN HIGH THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

WHITLOW
000 
WHUS46 KSGX 102140
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PST SUN DEC 10 2006

CAZ042-043-111000-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
140 PM PST SUN DEC 10 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

A LARGE NORTHWEST SWELL WILL CONTINUE THROUGH TONIGHT OFF ORANGE
AND SAN DIEGO COUNTIES. THE SURF WILL BE HIGHEST IN SOUTHERN SAN
DIEGO COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16
SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO
COUNTY BEACHES THROUGH TUESDAY. SURF TONIGHT WILL BE 5 TO 7 FEET
WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO
10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN
SAN DIEGO COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE MONDAY BUT
REMAIN HIGH THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

ECC
000 
WHUS46 KSGX 110938
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 AM PST MON DEC 11 2006

CAZ042-043-111815-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-061213T0200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
138 AM PST MON DEC 11 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY. 

A LARGE NORTHWEST SWELL WILL CONTINUE TODAY OFF ORANGE AND SAN
DIEGO COUNTIES. THE SURF WILL BE HIGHEST IN SOUTHERN SAN DIEGO
COUNTY. THE LARGE SWELL WILL HAVE A LONG PERIOD OF 14 TO 16
SECONDS. THIS WILL BRING HIGH SURF TO ORANGE COUNTY AND SAN DIEGO
COUNTY BEACHES THROUGH TUESDAY. SURF TODAY WILL BE 5 TO 7 FEET
WITH SETS TO 8 FEET IN ORANGE COUNTY AND 6 TO 8 FEET WITH SETS TO
10 FEET IN SAN DIEGO COUNTY EXCEPT UP TO 12 FEET IN FAR SOUTHERN
SAN DIEGO COUNTY. THE LARGE SURF WILL BEGIN TO DECREASE TONIGHT BUT
REMAIN HIGH THROUGH TUESDAY.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

MACKECHNIE
000 
WHUS46 KSGX 111755
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 AM PST MON DEC 11 2006

CAZ042-043-120230-
/O.EXT.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
955 AM PST MON DEC 11 2006

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM PST TUESDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST TUESDAY. 

A LARGE NORTHWEST SWELL WILL CONTINUE TO BRING HIGH SURF TO THE
ORANGE COUNTY COAST AND SAN DIEGO COUNTY COAST TODAY THROUGH
TUESDAY. THE HIGHEST SURF WILL BE ALONG EXPOSED WEST AND NORTHWEST
FACING BEACHES...AVERAGING BETWEEN 6 AND 10 FEET WITH OCCASIONAL
SETS OF 12 FEET. THE SURF IS EXPECTED TO DROP ABOUT 3 FEET BY TUESDAY
MORNING.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

BALFOUR
000 
WHUS46 KSGX 120543
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
943 PM PST MON DEC 11 2006

CAZ042-043-121200-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
943 PM PST MON DEC 11 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. 

A LARGE NORTHWEST SWELL WILL CONTINUE TO BRING LARGE SURF TO THE
ORANGE COUNTY COAST AND SAN DIEGO COUNTY COAST THROUGH TUESDAY.
THE HIGHEST SURF WILL BE IN THE SOUTHERN PART OF SAN DIEGO COUNTY.
THE SURF WILL BE BETWEEN 6 AND 10 FEET WITH POSSIBLE SETS TO 12
FEET IN FAR SOUTHERN SAN DIEGO COUNTY. THE SURF IS EXPECTED TO
DROP ABOUT 3 FEET BY TUESDAY MORNING.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$

WHITLOW
000 
WHUS46 KSGX 121239
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
439 AM PST TUE DEC 12 2006

CAZ042-043-122045-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
439 AM PST TUE DEC 12 2006

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON. 

A LARGE NORTHWEST SWELL WILL CONTINUE TO BRING LARGE SURF TO THE
ORANGE COUNTY COAST AND SAN DIEGO COUNTY COAST TODAY. THE HIGHEST
SURF WILL BE IN THE SOUTHERN PART OF SAN DIEGO COUNTY. THE SURF
WILL BE BETWEEN 6 AND 10 FEET WITH POSSIBLE SETS TO 12 FEET IN FAR
SOUTHERN SAN DIEGO COUNTY. THE SURF IS EXPECTED TO DROP ABOUT 3
FEET BY WEDNESDAY MORNING.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED
COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY
LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS.
SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO
THE POWERFUL WAVES AND STRONG RIP CURRENTS.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING STRONG RIP CURRENTS AND LOCALIZED
BEACH EROSION.

$$
000 
WHUS46 KSGX 122113
CFWSGX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
113 PM PST TUE DEC 12 2006

CAZ042-043-122215-
/O.CAN.KSGX.SU.Y.0013.000000T0000Z-061212T2200Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
113 PM PST TUE DEC 12 2006

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. THE SURF HEIGHTS WILL DECREASE THROUGH TONIGHT AND
WEDNESDAY...BUT A HIGH RISK OF RIP CURRENTS WILL STILL LINGER IN THE
COASTAL AREAS THROUGH WEDNESDAY.

ANOTHER LARGE NORTHWEST SWELL WILL BUILD FRIDAY INTO SATURDAY.

$$

LAVIS

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 7, 9:30 PM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 7, 9:30 PM PST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST THU DEC 7 2006

.SYNOPSIS...HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL CONTINUE
MOSTLY CLEAR SKIES...MILD DAYS AND COOL NIGHTS THROUGH FRIDAY.
A VERY SHALLOW MARINE LAYER WILL BRING PATCHY DENSE FOG NEAR THE
IMMEDIATE COAST IN THE NIGHTS AND MORNINGS. CLOUDS WILL INCREASE
FRIDAY NIGHT AND SATURDAY...AND THEN A PACIFIC WEATHER SYSTEM ON
SATURDAY NIGHT AND SUNDAY WILL BRING A CHANCE OF SHOWERS. FAIR
WEATHER WILL RETURN EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

WEAK OFFSHORE FLOW CONTINUES FAIR WEATHER WITH A DRY AIRMASS
LINGERING OVER SOCAL. THE SHALLOW MARINE LAYER PUSHED ASHORE SOME
LOW CLOUDS AND PATCHY DENSE FOG LATE THIS AFTN...HOWEVER ONCE THE
SEABREEZE DIMINISHED THE OFFSHORE WIND COMPONENTS HAVE SINCE SWEPT
THE LOW CLOUDS/FOG BACK OFF THE COAST. SOME FOG PATCHES COULD
DEVELOP AGAIN NEAR THE BEACHES BY DAYBREAK.

FRIDAY WILL BE A TRANSITION DAY AS OFFSHORE WIND GRADIENTS IN THE
MORNING WEAKEN AND THE FLOW GRADUALLY SHIFTS BACK TO ONSHORE AS A
PACIFIC WEATHER SYSTEM APPROACHES CA. SOME FIRE WEATHER CONCERNS
PERSIST FRIDAY AS THERE WILL STILL BE SOME AREAS WITH LINGERING LOW
HUMIDITIES HOWEVER THESE CONDITIONS WILL BECOME MORE LOCALIZED.
GENERALLY HUMIDITIES WILL SLOWLY TREND UPWARD THROUGH FRIDAY NIGHT.
THE FIRST TROUGH PASSES SOCAL FRI NIGHT WITH AN INCREASE IN CLOUDS
AND MOISTURE AS THE MAIN IMPACT...THE SECOND TROUGH FOR SATURDAY
NIGHT INTO SUNDAY WILL LIKELY BRING SHOWERS BUT PRECIPITATION
AMOUNTS WILL BE ON THE LIGHTER SIDE...MAINLY AROUND 0.10 INCH IN
COASTAL AND VALLEY SECTIONS TO 0.25 INCH. THEN EARLY NEXT WEEK DRIER
WEATHER AND WEAK OFFSHORE FLOW WILL RETURN.

&&

.AVIATION...
A VERY SHALLOW MARINE LAYER HAS BROUGHT SOME DENSE FOG TO THE
IMMEDIATE COAST THIS AFTERNOON AND EVE...BUT THE OFFSHORE FLOW WILL
PUSH MOST OF IT OFF THE COAST FOR A TIME TONIGHT. COASTAL AIRPORTS
COULD SEE IFR VIS AND CIGS AT TIMES LATE TONIGHT AND EARLY TOMORROW
MORNING AS THE OFFSHORE FLOW WEAKENS...BUT ANY CLOUDS OR FOG SHOULD
BURN OFF BY 17Z. THE MARINE LAYER WILL RETURN WITH GREATER DEPTH AND
CLOUD COVERAGE LATE FRI.

.MARINE...
A LARGE 6 TO 9 FOOT WEST NORTHWEST SWELL WILL ARRIVE IN THE COASTAL
WATERS OVER THE WEEKEND...WITH ONLY A SLIGHT DECREASE DURING NEXT
WEEK.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

MARINE WEATHER STATEMENT FOR COASTAL WATERS CONCERNING LARGE NW
SWELL ARRIVING LATE FRIDAY AND CONTINUING INTO MONDAY. SEE LAXMWSSGX.

&&

PUBLIC...LAVIS
AVIATION...PG
Hazardous weather outlook, Dec 8, 2:00 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 AM PST FRI DEC 8 2006

CAZ042-048-050-055-056-057-058-060-061-062-081200-
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
200 AM PST FRI DEC 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TONIGHT.

PATCHY DENSE FOG WILL OCCUR ALONG THE ORANGE COUNTY AND SAN DIEGO
COUNTY COAST...WITH VISIBILITIES LOCALLY REDUCED BELOW ONE-QUARTER
MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FRIDAY NIGHT INTO SATURDAY MORNING...AREAS OF DENSE FOG COULD AFFECT
PORTIONS OF THE VALLEYS AND FOOTHILLS.

LARGE WEST SWELL IS EXPECTED TO BRING HIGH SURF TO THE BEACHES OF
ORANGE AND SAN DIEGO COUNTIES SATURDAY THROUGH TUESDAY.

A PACIFIC WEATHER SYSTEM WILL BRING SHOWERS TO SOUTHERN CALIFORNIA
SATURDAY NIGHT AND SUNDAY...WITH GUSTY WINDS IN THE MOUNTAINS AND
DESERTS AND LIGHT SNOW AT HIGHER ELEVATIONS.

HORTON

Nearby

High Surf Advisories in California, 2006Every high surf advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.